Medication -Can You Take Tylenol With Codeine#3 with Suboxone. Pain Relief Prescribed by Dentist?
Question posted by malaya0727 on 6 Sep 2012
Last updated on 19 June 2015 by mommaofthree
Did your dentist know you were taking Suboxone?
You are probably best to take ibuprofen or plain Tylenol as the naloxone can reverse the effects of codeine, so will not give you any pain relief from the codeine. If you are on Suboxone for narcotic (opiate) addiction it is often recommended to avoid other types of opioids like codeine.
For more information on this interaction see:
I had my front 6 teeth removed and a plate put in right away. The pain isn't that bad. take your molten and sleep as much as possible 48 to 72 hours after is when it will be peaking in throbbing minor pain. you may always b tempted to numb the pain but believe me when I say it's not worth it. You won't feel any better by taking an opioid it won't work because sub is a blocker. I'm positive if I can do it anyone can ;) plus i am terrified of the dentist. always puked before going in. lol your loved ones will b a great support system. best wishes
Yes, you can take it, but the codeine will be completely ineffective as it will get totaly blocked by Suboxone. You will not get sick but you should let your dentist know that you are on Suboxone. He might need to workout a different approach for managing your pain, codeine # 3 is not appropriate in your current situation.
It's best (while u r in therapy) to avoid any mind controlling drugs ( example: any drug, Rx , including over the counter medications ) while u r taking Suboxcene. Your Dr. Put you on this RX for a reason. And Suboxcene will block out any euphoric feelings you would normally feel from other OPIOD DRUGS. In the narcotic family.
When I stopped abusing pain killers 4 years ago, and was also treated with Suboxcene I made myself a promise " If I can at all cost ( except ones out of my controll) I will never take another OPIOD drug again. And I am proud to say so fat so good , now keep in mind this was also after my third relapses. And I would not want u to relapse over a Tylenol 3 with Codeine.
Hope this helps sorry to sound alittle harsh but I just know what can trigger relapse and that includes trips to the dentist
Yes you can take any opiate on top of suboxone you just can't do it the other way around. If you take suboxone AFTER taking opiates you'll be sick as a s dog! And once your done with your T'3s your going to have to wait till your in withdrawal again or you'll go into precipitated withdrawal which is hell,but since it's only T3's & not something strong & they don't give you many for a tooth it shouldn't be bad at all. But anyone who says you can't is wrong,just not suboxone after dope(I call all opiates dope,but dope on top of sobos won't do anything except block some of the opiate effect. Hope this helps cuz it's the real deal believe me I know cuz I did it backwards once & oh boy was I sick,
dear Malaya, the codeine in the tylenol #3, will be blocked by the suboxone, and you will only get the relief of the Tylenol. You won't go into withdrawal tking opiates in top subs, it is when you take suboxone on top of opiates, tht precip occurs. Many drs and dentist, who aren't subs provider, do not really understand how it works, it blocks opiate, opiate withdrawal and opiate craving. If you have to have ANY surgery, even minor of dental, you should. Call your subs dr first, as you will have to be taken off subs temporarily, possibly go back short acting opiates PRE surgery, then the surgery, then after the course of short acting opiate has expire, you have to go back into withdrawal, in order to restart subs. Taking more short acting opiate, while on subs, will NOT make it work faster, you didn't mention the mgs of subs you are on, but if it is at least 8 mgs, it will likely be several days before a short acting opiate will work for pain.
The subs dr, the surgeon and the anesthesia dr, must all know of your suboxone use, to keep you safe while putting you to sleep, monitor you more closely and also so this type of situation doesn't arise. Patti. Call your subs dr, often they temprorarily up the subs dosage, to help with the pain also.
NO,suboxone with the naloxone in it will make yosick u really sick. so just stick with motrin. you r better off with just plan old asprin or motrin
I would think you could but may not get any benefit from it. Probably best to ask the Doc who prescribes the sub so as to avoid any interaction and/or setback issues. Just a thought, hope it helps.
- Suboxone uses and warnings
- Tylenol uses and warnings
- Tylenol with Codeine uses and warnings
- Codeine uses and warnings
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.